Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 29, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 23, 2013, 3:56 PM EST. It took effect at Feb 24, 2013, 8:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2013, 3:56 PM EST (20:56 UTC)
- In effect from
- Feb 24, 2013, 8:00 AM EST
- Expired
- Feb 25, 2013, 3:59 AM EST
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
490 WHUS71 KBUF 232056 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 356 PM EST SAT FEB 23 2013 LEZ040-041-240500- /O.NEW.KBUF.SC.Y.0029.130224T1300Z-130224T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 356 PM EST SAT FEB 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EST SUNDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
431 WHUS71 KBUF 240209 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 909 PM EST SAT FEB 23 2013 LEZ040-041-241015- /O.CON.KBUF.SC.Y.0029.130224T1300Z-130224T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 909 PM EST SAT FEB 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
913 WHUS71 KBUF 240840 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 340 AM EST SUN FEB 24 2013 LOZ044-045-241645- /O.EXB.KBUF.SC.Y.0029.130224T1700Z-130225T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 340 AM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-241645- /O.CON.KBUF.SC.Y.0029.130224T1300Z-130224T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 340 AM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
943 WHUS71 KBUF 241446 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 946 AM EST SUN FEB 24 2013 LEZ040-041-242300- /O.CON.KBUF.SC.Y.0029.000000T0000Z-130224T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 946 AM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-242300- /O.CON.KBUF.SC.Y.0029.130224T1700Z-130225T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 946 AM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
886 WHUS71 KBUF 242036 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 336 PM EST SUN FEB 24 2013 LOZ043-250445- /O.EXB.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 336 PM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-250300- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-130225T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 336 PM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-250445- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 336 PM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
129 WHUS71 KBUF 250214 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 914 PM EST SUN FEB 24 2013 LEZ040-041-250500- /O.EXT.KBUF.SC.Y.0029.000000T0000Z-130225T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 914 PM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-250900- /O.CON.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 914 PM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
893 WHUS71 KBUF 250319 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1019 PM EST SUN FEB 24 2013 LEZ040-041-250430- /O.CAN.KBUF.SC.Y.0029.000000T0000Z-130225T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1019 PM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043>045-250900- /O.CON.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1019 PM EST SUN FEB 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
174 WHUS71 KBUF 250859 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 AM EST MON FEB 25 2013 LOZ043>045-251000- /O.CAN.KBUF.SC.Y.0029.000000T0000Z-130225T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 359 AM EST MON FEB 25 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 1:01 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 23, 1:01 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 101 PM EST SAT FEB 23 2013 .SYNOPSIS... LOW PRESSURE WILL APPROACH THE AREA FROM THE CENTRAL GREAT LAKES BRINGING A LIGHT WINTRY MIX OF PRECIPITATION. A SURGE OF WARM AIR AHEAD OF A COLD FRONT WILL CHANGE MUCH OF THE LIGHT WINTRY MIX TO RAIN BY MIDDAY...BEFORE THE PASSAGE OF THE COLD FRONT AND RETURN BACK TO LIGHT SNOW FROM WEST TO EAST THIS AFTERNOON AND TONIGHT. && .NEAR TERM /THROUGH TONIGHT/... LIGHT PRECIPITATION CONTINUES...MAINLY EAST OF THE GENESEE VALLEY EARLY THIS AFTERNOON. THE P-TYPE IS BASED LARGELY ON THE BOUNDARY AND SURFACE TEMPERATURES WITH LIGHT RAIN WHERE TEMPERATURES HAVE RISEN INTO THE MID 30S...OR HIGHER. OTHERWISE LIGHT SNOW AND FLURRIES ARE FALLING. WITH THE BOUNDARY LAYER ALSO STILL SATURATED SOME PATCHES OF DRIZZLE ARE STILL POSSIBLE. ANY ADDITIONAL FREEZING DRIZZLE TODAY AND TONIGHT ACROSS SOUTHWESTERN NEW YORK WILL REMAIN ISOLATED. MODELS CONTINUING TO INSIST THAT THERE WILL BE AN UPTICK TO THE PRECIPITATION ACROSS THE AREA INTO THIS AFTERNOON AS THE COLD FRONT OVER FAR WESTERN NEW YORK CROSSES THE AREA...AND AN INCREASE IN THE LLJ PROVIDES ADDITIONAL CONVERGENCE. LATEST WATER VAPOR AND IR IMAGERY DISPLAY A LITTLE JET STREAK ACROSS THE SOUTHERN TIER...WITH COOLING CLOUD TOPS PER IR. AS THIS FEATURE SHIFTS INTO THE GENESEE VALLEY AND EASTERN LAKE ONTARIO REGION EXPECT AN ENHANCEMENT IN PRECIPITATION COVERAGE LATER THIS AFTERNOON. WILL CONTINUE WITH THE LIKELY POPS ACROSS THE NORTHERN FINGER LAKES AND EASTERN LAKE ONTARIO REGION ON ACCOUNT OF THIS FEATURE. PRECIPITATION TYPE REMAINS A DIFFICULT CALL WITH LOW LEVELS CONTINUING TO MOISTEN...BUT THE DENDRITIC GROWTH ZONE REMAINS DRY. THEREFORE... EXPECT PRECIPITATION TO REMAIN ON THE LIGHT SIDE AND WITH ANTICIPATED DIURNAL WARMING ANY LIGHT SNOW TO CHANGE TO A MIX OF LIGHT RAIN AND SNOW. BEHIND THE COLD FRONT...MUCH COLDER AIR WILL ADVECT IN WITH 850 MB TEMPERATURES COOLING TO BETWEEN -10C AND -12C THROUGH TONIGHT. THE CONTINUED DRY DENDRITIC GROWTH ZONE THROUGH EARLY TONIGHT MAY LEAD TO AN ADDITIONAL POTENTIAL FOR FREEZING DRIZZLE...ESPECIALLY FOR THE HIGHER TERRAIN. THERE SHOULD BE A BETTER CHANCE FOR A LAKE RESPONSE LATE TONIGHT AS DEEPER SYNOPTIC MOISTURE WRAPS INTO THE AREA...LEADING TO THE POTENTIAL FOR SOME MINOR ACCUMULATING SNOWS ACROSS HIGHER TERRAIN AREAS OF THE SOUTHERN TIER. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... THE UPPER LOW AND IT COLD POOL WILL CROSS THE REGION...PRODUCING SCATTERED SNOW SHOWERS AND FLURRIES. THERE WILL BE SOME OROGRAPHIC ENHANCEMENT ALONG THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER AND ACROSS THE TUG HILL PLATEAU WITH A GENERAL LIGHT SNOW ACROSS THE SAINT LAWRENCE VALLEY CLOSER TO THE CORE OF THE UPPER LOW. HIGH TEMPS ON SUNDAY WILL BE NEAR OR BELOW THE FREEZING MARK...SOME MID 30S ALONG THE LAKE ONTARIO PLAIN...AND GUSTY WESTERLY WINDS WILL INDUCE WIND CHILLS MAINLY IN THE TEENS TO LOWER 20S. SUNDAY NIGHT WILL SEE AN INFLUX OF DRIER AIR AND A LOWERING OF THE BOUNDARY LAYER SUBSIDENCE INVERSION...WITH AN END TO MOST IF NOT ALL FLURRIES AND A CLEARING TEND THROUGH THE NIGHT. LOWS SUNDAY NIGHT WILL BE IN THE LOWER TO MID 20S. HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT WILL CONTINUE THE CLEARING TREND FOR MONDAY WITH SOME CLOUDS LINGERING INTO THE AFTERNOON ACROSS THE TUG HILL AND SAINT LAWRENCE VALLEY. SUNSHINE WILL HELP TO BOOST TEMPS TO THE MID TO UPPER 30S ON MONDAY...SOME LOWER 30S UNDER THE CLOUD COVER ACROSS THE NORTH COUNTRY. CLEAR SKIES TO LAST THROUGH MUCH OF MONDAY NIGHT WITH A THICKENING CLOUD DECK FROM SOUTHWEST TO NORTHEAST LATE OVERNIGHT. OVERNIGHT LOWS MONDAY NIGHT WILL RANGE FROM THE LOWER 20S EAST OF LAKE ONTARIO TO THE MID TO UPPER 20S ELSEWHERE. THE RECENT TREND IN MEDIUM RANGE MODELS HAS BEEN TO SLOW THE DEVELOPMENT AND PROGRESSION OF A CUT OFF LOW AND DEEPENING SURFACE LOW OVER THE NATION'S MIDSECTION...AND THE 00Z GFS AND ECMWF CONTINUE THIS TREND. GFS AND ECMWF ARE CLOSE WITH PLACEMENT OF UPPER AND SURFACE LOWS ALONG THE MO/AR STATELINE AT 12Z TUESDAY THEN JUMP TO THE OHIO RIVER BY THE AFTERNOON. THIS WILL PRESS A WARM FRONT NORTHWARD DURING THE MORNING WITH A VARIETY OF PRECIP EXPECTED DURING TUESDAY...TRENDING FROM LIGHT SNOW ACROSS THE SOUTHERN TIER EARLY IN THE DAY TO A MIX OF RAIN/SNOW AT MIDDAY TO MAINLY RAIN IN THE AFTERNOON. HIGHS ON TUESDAY SHOULD REACH THE UPPER 30S TO THE MID 40S. THE LOW LEVEL THERMAL RIDGE WILL SLIP EAST OF THE SYSTEM AS IT SLOWS AND OCCLUDES TUESDAY NIGHT. THIS WILL BRING COOLER AIR ALOFT AND CHANGE PRECIP BACK TO SNOW FOR MOST LOCALES...A RAIN/SNOW MIX POSSIBLE ALONG LOWER ELEVATIONS CLOSER TO LAKE ONTARIO. LOWS TUESDAY NIGHT NEAR 30 TO LOWER 30S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ALTHOUGH THERE ARE SOME DIFFERENCES WITH TIMING AND PLACEMENT OF THE SURFACE AND UPPER FEATURES FROM WEDNESDAY WITH FRIDAY...THE GENERAL CONSENSUS OF GFS/ECMWF/GGEM IS THAT THE UPPER LOW WILL SLOW AND BECOME MORE DEEPLY CUT OFF AS THE OCCLUDED SURFACE LOW FILLS AND GIVES WAY TO A DEVELOPING COASTAL LOW. THE PROXIMITY OF THE CUT OFF UPPER LOW AND THE INFLUX OF ATLANTIC MOISTURE AROUND THE NORTHERN EDGE OF THE FILLING OCCLUSION AND DEVELOPING COASTAL LOW WILL MAINTAIN LIKELY POPS FOR MUCH OF WEDNESDAY AND MID TO UPPER RANGE CHANCE POPS FOR THE REST OF THE WEEK. EXPECT A DIURNAL CYCLE OF SNOW AT NIGHT AND RAIN OR A MIX OF RAIN AND SNOW DURING THE DAYS WEDNESDAY THROUGH FRIDAY. THERE WILL BE A COLDER TREND TOWARD FRIDAY AS WINDS BECOME NORTHWESTERLY...SO EXPECT PRECIP TO MAINLY AS SNOW BY THEN. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AT 18Z IFR FLIGHT CONDITIONS START THE TAF PERIOD ACROSS THE SOUTHERN TIER WHILE ACROSS LOWER TERRAIN NEAR THE LAKES MVFR/VFR CIGS WERE FOUND. AS A COLD FRONT SWINGS ACROSS THE REGION FROM WEST TO EAST EXPECT THE IFR CIGS ACROSS THE SOUTHERN TIER TO LIFT TO MVFR FOR A PERIOD OF TIME THIS EVENING. ELSEWHERE THIS COLD FRONT WILL BRING SOME LIGHT RAIN OR SNOW SHOWERS GENERALLY EAST OF THE GENESEE VALLEY THROUGH THE AFTERNOON AND EVENING HOURS. SOME SPOTTY DRIZZLE IS POSSIBLE FURTHER TO THE WEST...THOUGH CONFIDENCE TO PLACE IN ANY FAR WESTERN NEW YORK TAF WAS NOT GREAT. AS COLD AIR CONTINUES TO DEEPEN BEHIND THE COLD FRONT A LAKE RESPONSE IS LIKELY...FIRST OFF LAKE ERIE TOWARDS DAWN...AND THEN LAKE ONTARIO EARLY SUNDAY. LIGHT SNOW SHOWERS WILL INCREASE IN COVERAGE AREA ACROSS THE SOUTHERN TIER WITH IFR FLIGHT CONDITIONS RETURNING DUE TO LOW VISIBILITIES. THROUGH 18Z THE LAKE EFFECT SNOW SHOWERS WILL LARGELY REMAIN OUTSIDE THE REMAINING 4 TAF SITES. OUTLOOK... SUNDAY AFTERNOON...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS. MONDAY...VFR. TUESDAY THROUGH THURSDAY...MVFR WITH A CHANCE OF RAIN/SNOW. && .MARINE... LOW PRESSURE CENTERED OVER NORTHERN LAKE MICHIGAN WILL LIFT SLOWLY NORTHEAST TODAY. SOUTH TO SOUTHEAST WINDS AHEAD OF THE LOW WILL VEER TO THE WEST SOUTHWEST AFTER A TRAILING COLD FRONT PUSHES EAST ACROSS THE LOWER LAKES EARLY TODAY. WIND AND WAVES ALONG THE NEARSHORE WATERS WILL STAY BELOW SMALL CRAFT LEVEL THROUGH TONIGHT. WESTLEY WINDS WILL PICK UP SUNDAY WITH THE POTENTIAL FOR SMALL CRAFT CONDITIONS DEVELOPING ON BOTH LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS/TMA NEAR TERM...THOMAS/TMA SHORT TERM...WCH LONG TERM...WCH AVIATION...THOMAS MARINE...TMA
Hazardous weather outlook, Feb 23, 11:59 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1159 AM EST SAT FEB 23 2013 NYZ012-019>021-085-241700- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1159 AM EST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010-011-013-014-241700- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- 1159 AM EST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-241700- JEFFERSON-LEWIS- 1159 AM EST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-241700- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1159 AM EST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.